MAUDE Adverse Event Report: EDWARDS LIFESCIENCES SAPIEN 3 PULMONIC DELIVERY SYSTEM; PULMONARY VALVE PROSTHESIS, PERCUTANEOUSLY DELIVERED

EDWARDS LIFESCIENCES SAPIEN 3 PULMONIC DELIVERY SYSTEM; PULMONARY VALVE PROSTHESIS, PERCUTANEOUSLY DELIVERED
Model Number 9630PL29A
Medical Device Problem Code Difficult or Delayed Positioning (1157)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 05/29/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is ongoing.This is one of two manufacturer reports being submitted for this case.Please reference related manufacturer report no: 2015691-2025-05034.
 
Event or Problem Description
As reported by the edwards field clinical specialist, during a case in pulmonic position, an alterra device was placed in the pulmonary annulus without difficulty.As the physician was tracking the pulmonic delivery system (pds), the pds bumped into the first alterra as the physician was advancing it through and caused it to dislodge.The alterra migrated distal into the main pulmonary artery.The pds was removed and a second alterra was placed to secure a landing zone.The distal portion of the second alterra was placed in the proximal portion of the first alterra to secure the first alterra.The team then used a commander delivery system to place a new 29 mm sapien 3 valve in the alterra waist.The systems were removed, and the patient was transferred to recovery.
 
Additional Manufacturer Narrative
Updated section h6- type of investigation, findings, and conclusions.A review of edwards lifesciences risk management documentation was performed for this case.The reported event is an anticipated risk of the transcatheter heart valve procedure, additional assessment of the failure mode is not required at this time.The device was not returned for evaluation.The provided procedural imagery was reviewed, and the following was observed: the still images appear to be from the end of the procedure, showing the s3 thv deployed within the waist of the second alterra, which is deployed with the distal portion overlapping the proximal portion of the first alterra.The report of difficulty crossing the landing zone is confirmed based on a review of the imagery provided.The reported event does not allege a malfunction that could be related to an edwards manufacturing deficiency and/or one was not confirmed through investigation.A review of the ifu/training materials revealed no deficiencies.As reported, "as the physician was tracking the pulmonic delivery system (pds), the pds bumped into the first alterra as the physician was advancing it through and caused it to dislodge." review of the provided procedural imagery showed the s3 thv deployed in the waist of the second alterra, which is deployed with the distal portion overlapping the proximal portion of the first alterra.Per the training manual, "use care when advancing the pulmonic delivery system through the previously implanted alterra present." the manual instructs users to centralize the wire within the alterra prestent prior to advancing the pds and warns against potential engagement of the delivery system with the inflow apices during advancement.Such interaction may contribute to crossing difficulties and displace the alterra prestent distally as the delivery system continues to advance.As such, available information suggests that procedural factors (interaction with the prestent) may have contributed to the reported event.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis, and any excursions above the control limits are assessed and documented as part of this monthly review.Since no edwards product defects or labeling deficiencies were identified, no corrective or preventative action is required.

Brand Name
SAPIEN 3 PULMONIC DELIVERY SYSTEM
Common Device Name
PULMONARY VALVE PROSTHESIS, PERCUTANEOUSLY DELIVERED
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer Contact
renee van dorne
1 edwards way
irvine, CA 92614
9492506385
MDR Report Key22294394
Report Number2015691-2025-05035
Device Sequence Number8374015
Product Code NPV
UDI-Device Identifier00690103210873
UDI-Public(01)00690103210873(17)260701(11)240701
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P200015
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/01/2026
Device Model Number9630PL29A
Device Catalogue NumberN/A
Device Lot Number65825450
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/29/2025
Supplement Date Received by Manufacturer07/25/2025
Initial Report FDA Received Date06/19/2025
Supplement Report FDA Received Date08/01/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale